MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145041P
Medical Device Problem Codes Product Quality Problem (1506); Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, one of the stylets would not go down the arterial lumen side.After multiple attempts, the doctor wanted to see if it was catheter issue so the hub was cut and the doctor tried to get the stylet down but had no luck.The catheter was not repaired and there was no leak.The device was flushed with saline.Tego was not utilized and there was no luer adapter issue.There was no reported patient outcome.
 
Event or Problem Description
According to the reporter, on the back table prior to insertion, one of the stylets would not go down the arterial lumen side.After multiple attempts, the doctor wanted to see if it was catheter issue so the hub was cut and the doctor tried to get the stylet down but had no luck.The catheter was not repaired and there was no leak.Tego was not utilized and there was no luer adapter issue.The device was flushed with heparinized saline with normal result.Nothing unusual was observed on the device prior to use and there were no other products utilized with the device.There were no other defects/damages found on the product and there was no occlusion.The stylet that was used was the one included in the kit.There was no blood loss and there was no intervention/treatment required as a result of the event.They used or opened another catheter to resolve the issue which was placed successfully and the procedure was completed.There was no reported patient outcome.
 
Additional Manufacturer Narrative
New information has been received, and reassessment of the complaint found that it is no longer a reportable issue.The event is no longer associated with a serious injury or potential for serious injury with reoccurrence.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12478492
Report Number3009211636-2021-00258
Device Sequence Number4738967
Product Code MSD
UDI-Device Identifier10884521158047
UDI-Public10884521158047
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2024
Device Model Number8888145041P
Device Catalogue Number8888145041P
Device Lot Number1935100106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1